Skip to main content
Have a personal or library account? Click to login
Jensen-Type Inequalities for Divided Differences via Generalized Convex Functions Cover

Jensen-Type Inequalities for Divided Differences via Generalized Convex Functions

Open Access
|Feb 2026

Full Article

1. Introduction

The divided difference of order m for a function f : [a, b] → ℝ at the distinct points x0, . . . , xm ∈ [a, b] is defined recursively, as shown in [2], as follows:

fxi=fxi,   i=0,…,m
and
fx0,…,xm=fx1,…,xm−fx0,…,xm−1xm−x0.

The concept of m-convex functions was originally introduced by Popoviciu in [7], providing a foundational framework for the study of generalized convexity. We now present the definition of m-convex function following approach outlined in [6, 16 pp.] and [8, 238 pp.].

Definition 1

A function f : [a, b] → ℝ is said to be m-convex, m ≥ 0 on [a, b] iff for all choices of (m + 1) distinct points in [a, b],

fx0,…,xm≥0.

The integral representation for the m−th divided difference over the m-dimensional simplex is well-known and is given as follows (refer to [2]):

(1.1)
fx0,…,xm=∫Δmfm∑j=0mujxjdu0…dum−1,
where the simplex Δm is defined as
Δm=u0,…,um−1:uj≥0,∑j=0m−1uj≤1,   um=1−∑j=0m−1uj,
assuming the function f has continuous m-th derivative on the interval [a, b]. The formula (1.1) remains valid if some of the nodes x0, . . . , xm are repeated.

From the relation (1.1), it follows that for every function f with a continuous m-th derivative on the interval ⟨a, b⟩,

f is m−convex⇔fm⩾0.
The following result, derived using the Schur polynomial and the Vandermonde determinant (extended with a logarithmic function), holds true.

Proposition 1

For monomial function h(x) = xm+k, where k ≥ 1 is an integer, the following holds

hx0,…,xm=∑j1=0m∑j2=0j1…∑jk=0jk−1xj1xj2…xjk.

Example 1

In the following sections, we will utilize the integral representation of the divided difference and derive the corresponding integrals. These integrals will be evaluated here using Proposition 1 and basic calculus techniques.

∫Δmhm∑j=0mujxjdu0…dum−1   =∫Δmdu0…dum−1=1m!,    for    hx=xmm!,∫Δm∑j=0mujxjdu0…dum−1=∑j=0mxjm+1!,    for    hx=xm+1m+1!.

The following Farwig and Zwick’s result in [3] offers an important generalization of Jensen’s inequality specifically tailored for divided differences. This generalization extends the classical form of Jensen’s inequality, adapting it to the context of higher-order differences.

Theorem 1

Let f be (m + 2)-convex on ⟨a, b⟩. Then

Gx=fx0,…,xm
is a convex function of the vector x = (x0, . . . , xm). Consequently,
f∑i=0laix0i,…,∑i=0laixmi≤∑i=0laifx0i,…,xmi   i is an upper index
holds for all ai ≥ 0, i ∈ {1, . . . , l}, such that ∑i=0lai=1 .

In [4], the authors developed a refinement of Jensen’s inequality for 4-convex functions. In the next section, we will apply their result to the case of positive weights. For convenience, their result for positive weights is outlined below:

Theorem 2

Let f ∈ C2[ρ1, ρ2] be a 4-convex function and sj ∈ [ρ1, ρ2], uj ≥ 0 for j = 1, 2, . . . , m with Um:=∑j=1muj≠0 and 1Um∑j=1mujsj∈ρ1,ρ2 . Then we have

(1.2)
1Um∑j=1mujfsj−f1Um∑j=1mujsj      ≤f″ρ2−f″ρ16ρ2−ρ11Um∑j=1mujsj3−1Um∑j=1mujsj3           + ρ2f″ρ1−ρ1f″ρ22ρ2−ρ11Um∑j=1mujsj2−1Um∑j=1mujsj2.
If f is 4-concave function, then the reverse inequality holds in (1.2).

In the final section, we provide some generalizations for (h, g; α − n)-convex functions, and therefore, we introduce this concept of generalized convexity.

Definition 2

Let h be a non-negative function on J ⊂ ℝ, ⟨0, 1⟩ ⊂ J, h ≠ 0 and let g be a positive function on I ⊂ ℝ and α, n ∈ ⟨0, 1]. A function f : I → ℝ is said to be (h, g; α − n)-convex if it is non-negative and satisfy the following inequality

(1.3)
fλx+n1−λy≤hλαfxgx+nh1−λαfygy
for all λ ∈ ⟨0, 1⟩ and x, y ∈ I. If (1.3) holds in the reverse sense, then f is said to be (h, g; α − n)-concave function.

This definition extends the concept of an h-convex function, as outlined in the following definition (see [9]).

Definition 3

Let h: J → ℝ be a non-negative function, h ≠ 0. We say that f : I → ℝ is h-convex function if f is non-negative and for all x, y ∈ I, λ ∈ ⟨0, 1⟩ we have

(1.4)
fλx+1−λy≤hλfx+h1−λfy.
If inequality (1.4) is reversed, then f is said to be h-concave.

2. Extensions of Jensen’s inequality using (m + 4)-convex functions and divided differences

In this paper, we establish an evaluation of Jensen’s inequality for divided differences by utilizing (m + 4)-convex functions. In this way, we provide generalizations of the existing results for divided differences. In Theorem 3, we extend the result from Farwig and Zwick’s Theorem 1, and in Theorem 4, we generalize Theorem 2.62 from [6].

Theorem 3

Let f(m) ∈ C2[ρ1, ρ2] be a (m + 4)-convex function, si=s0i,…,smi∈ρ1,ρ2m+1 and let ai ≥ 0, i ∈ {0, . . . , l} be such that ∑i=0lai=1 , s¯j=∑i=0laisji , j ∈ {0, . . ., m}, s¯j1j2=∑i=0laisj1isj2i , and s¯j1j2j3=∑i=0laisj1isj2isj3i . Then we have

∑i=0laifs0i,…,smi−fs¯0,…,s¯m    ≤fm+2ρ2−fm+2ρ1ρ2−ρ1∑j1=0m∑j2=0j1∑j3=0j2s¯j1j2j3−s¯j1s¯j2s¯j3                +ρ2fm+2ρ1−ρ1fm+2ρ2ρ2−ρ1∑j1=0m∑j2=0j1s¯j1j2−s¯j1s¯j2.

Proof

We will begin by utilizing the integral representation of the divided difference, followed by applying inequality (1.2) for the (m + 4)-convex function f(m), and then perform the integration over the simplex. So we have

∑i=0laifs0i,…,smi−fs¯0,…,s¯m=∑i=0lai∫Δmfm∑j=0mujsjidu0…dum−1   −∫Δmfm∑j=0muj∑i=0laisjidu0…dum−1=∫Δm∑i=0laifm∑j=0mujsji−fm∑i=0lai∑j=0mujsjidu0…dum−1≤∫Δmfm+2ρ2−fm+2ρ16ρ2−ρ1∑i=0lai∑j=0mujsji3−∑i=0lai∑j=0mujsji3   + ρ2fm+2ρ1−ρ1fm+2ρ22ρ2−ρ1∑i=0lai∑j=0mujsji2−∑i=0lai∑j=0mujsji2du0…dum−1.
By setting hx=xm+2m+2! in Proposition 1, we compute
∫Δm∑i=0lai∑j=0mujsji2du0…dum−1 and ∫Δm∑i=0lai∑j=0mujsji2du0…dum−1.
Similarly, by setting hx=xm+3m+3! in Proposition 1 we calculate integrals
∫Δm∑i=0lai∑j=0mujsji2du0…dum−1 and ∫Δm∑i=0lai∑j=0mujsji3du0…dum−1.
So we have
∑i=0laifs0i,…,smi−fs¯0,…,s¯m           ≤fm+2ρ2−fm+2ρ1ρ2−ρ1∑i=0lai∑j1=0m∑j2=0j1∑j3=0j2sj1isj2isj3i−∑j1=0m∑j2=0j1∑j3=0j2s¯j1s¯j2s¯j3+ρ2fm+2ρ1−ρ1fm+2ρ2ρ2−ρ1∑i=0lai∑j1=0m∑j2=0j1sj1isj2i−∑j1=0m∑j2=0j1s¯j1s¯j2=fm+2ρ2−fm+2ρ1ρ2−ρ1∑j1=0m∑j2=0j1∑j3=0j2s¯j1j2j3−s¯j1s¯j2s¯j3           +ρ2fm+2ρ1−ρ1fm+2ρ2ρ2−ρ1∑j1=0m∑j2=0j1s¯j1j2−s¯j1s¯j2.

The following theorem presents a generalization of the result from Theorem 2.62 in [6]:

Theorem 4

Let f(m) ∈ C2[ρ1, ρ2] be a (m + 4)-convex function and sk ∈ [ρ1, ρ2]. Then we have

∑j=0mfmsjm+1!−fs0,…,sm     ≤fm+2ρ2−fm+2ρ16ρ2−ρ1∑j=0msj3m+1!−6∑j1=0m∑j2=0j1∑j3=0j2sj1sj2sj3             + ρ2fm+2ρ1−ρ1fm+2ρ22ρ2−ρ1∑j=0msj2m+1!−2∑j1=0m∑j2=0j1sj1sj2.

Proof

Similarly as in Theorem 3, we have:

∫Δm∑j=0mujfmsjdu0…dum−1−∫Δmfm∑j=0mujsjdu0…dum−1       ≤fm+2ρ2−fm+2ρ16ρ2−ρ1∫Δm∑j=0mujsj3du0…dum−1−∫Δm∑j=0mujsj3du0…dum−1    + ρ2fm+2ρ1−ρ1fm+2ρ22ρ2−ρ1∫Δm∑j=0mujsj2du0…dum−1−∫Δm∑j=0mujsj2du0…dum−1.
We apply Example 1 to compute the following integrals:
∫Δm∑j=0mujfmsjdu0…dum−1,   ∫Δm∑j=0mujsj3du0…dum−1,                                                  and   ∫Δm∑j=0mujsj2du0…dum−1.
Next, by setting
hx=xm+2m+2!   and   hx=xm+3m+3!
in Proposition 1, we compute the corresponding expression
∫Δm∑j=0mujsj2du0…dum−1   and   ∫Δm∑j=0mujsj3du0…dum−1.
So we have
∑j=0mfmsjm+1!−fs0,…,sm     ≤fm+2ρ2−fm+2ρ16ρ2−ρ1∑j=0msj3m+1!−6∑j1=0m∑j2=0j1∑j3=0j2sj1sj2sj3       + ρ2fm+2ρ1−ρ1fm+2ρ22ρ2−ρ1∑j=0msj2m+1!−2∑j1=0m∑j2=0j1sj1sj2.

The following theorem extends inequalities related to divided differences for (h, g; α − n)-convex functions.

Theorem 5

Let f(m) be a nonnegative (h, g; α − n)-convex function on [0,∞⟩ where h is a nonnegative function on J ⊂ ℝ, h ≠ 0, g is positive function on [0,∞⟩, α, n ∈ ⟨0, 1], 0 ≤ ρ1 < ρ2 < ∞, f(m), g, h ∈ L1[ρ1, ρ2] and ai ≥ 0, i ∈ {0, . . . , l} such that ∑i=0lai=1 . Then the following inequality holds

(2.1)
∑i=0laifs0i,…,smi   ≤∑i=0lai∫Δmminhρ2n−∑j=0mujsjiρ2n−ρ1αfmρ1gρ1         +nh1−ρ2n−∑j=0mujsjiρ2n−ρ1αfmρ2gρ2,                h∑j=0mujsji−nρ1ρ2−nρ1αfmρ2gρ2      + nh1−∑j=0mujsji−nρ1ρ2−nρ1αfmρ1gρ1du0…dum−1   ≤∑i=0laimin∫Δmhρ2n−∑j=0mujsjiρ2n−ρ1αfmρ1gρ1           + nh1−ρ2n−∑j=0mujsjiρ2n−ρ1αfmρ2gρ2du0…dum−1.                   ∫Δmh∑j=0mujsji−nρ1ρ2−nρ1αfmρ2gρ2            + nh1−∑j=0mujsji−nρ1ρ2−nρ1αfmρ1gρ1du0…dum−1.

Proof

First, we express the divided difference in its integral form. Next, we will prove an auxiliary result using Definition 2. To do so, we apply Definition 2 and set

u=λx+n1−λy,
and then solve for
λ=u−nyx−ny.
Substituting this into the inequality (1.3), we obtain
fu≤hu−nyx−nyαfxgx+nh1−u−nyx−nyαfygy.
By swapping x and y, we obtain
λ=u−nxy−nx,
which leads to
fu≤hu−nxy−nxαfygy+nh1−u−nxy−nxαfxgx.
Thus, we derive the following inequality:
(2.2)
fu≤minhu−nyx−nyαfxgx+nh1−u−nyx−nyαfygy,hu−nxy−nxαfygy+nh1−u−nxy−nxαfxgx.
We apply (2.2) to the function f(m), and integrating over the simplex, while utilizing the simple fact that
∫Δmmin f,g≤min ∫Δmf,∫Δmg,
we obtain the desired result (2.1)

3. Applications

In the special case of Theorem 5 when h(x) = x, α = 1, n = 1, we obtain the following result for what we will refer to as g-convex functions:

Corollary 1

Let f(m) be a nonnegative function on [0,∞⟩, g is positive function on [0,∞⟩, 0 ≤ ρ1 < ρ2 < ∞ and f(m), g ∈ L1[ρ1, ρ2], ai ≥ 0, i ∈ {0, . . . , l} such that ∑i=0lai=1 and s¯j=∑i=0laisji . Then the following inequality holds

(3.1)
m!∑i=0laifs0i,…,smi≤fmρ1gρ1ρ2−ρ1ρ2−1m+1∑j=0ms¯j                                           + fmρ2gρ2ρ2−ρ11m+1∑j=0ms¯j−ρ1.

Proof

We derive the following from (2.1):

∑i=0laifs0i,…,smi=∑i=0lai∫Δmfm∑j=0mujsjidu0…dum−1 ≤∑i=0laimin∫Δmρ2−∑j=0mujsjiρ2−ρ1fmρ1gρ1+∑j=0mujsji−ρ1ρ2−ρ1    × fmρ2gρ2du0…dum−1,∫Δm∑j=0mujsji−ρ1ρ2−ρ1fmρ2gρ2    + ρ2−∑j=0mujsjiρ2−ρ1fmρ1gρ1du0…dum−1 =∑i=0laiminm+1ρ2−∑j=0msjim+1!ρ2−ρ1fmρ1gρ1    + ∑j=0msji−ρ1m+1m+1!ρ2−ρ1fmρ2gρ2,∑j=0msji−ρ1m+1m+1!ρ2−ρ1fmρ2gρ2    + m+1ρ2−∑j=0msjim+1!ρ2−ρ1fmρ1gρ1=m+1ρ2−∑j=0ms¯jm+1!ρ2−ρ1fmρ1gρ1+∑j=0ms¯j−ρ1m+1m+1!ρ2−ρ1fmρ2gρ2.
With some elementary calculations and rearrangement, we arrive at (3.1).

Remark 1

In the special case where h(x) = x, α = 1, n = 1, g ≡ 1, we obtain the result for convex functions, and the following Lah-Ribarič inequality holds, as proven [1, Theorem 10].

∑i=0laifs0i,…,smi=∑i=0lai∫Δmfm∑j=0mujsjidu0…dum−1≤∑i=0laimin∫Δmρ2−∑j=0mujsjiρ2−ρ1fmρ1   + ∑j=0mujsji−ρ1ρ2−ρ1fmρ2du0…dum−1,∫Δm∑j=0mujsji−ρ1ρ2−ρ1fmρ2   + ρ2−∑j=0mujsjiρ2−ρ1fmρ1du0…dum−1=m+1ρ2−∑j=0ms¯jm+1!ρ2−ρ1fmρ1+∑j=0ms¯j−ρ1m+1m+1!ρ2−ρ1fmρ2.

In the following theorem, we apply the results obtained to the function F of two variables, as described by Pečarić and Beesack in [5] (see also [6]).

Theorem 6

Let f(m) be a nonnegative function on [0,∞⟩, g is positive function on [0,∞⟩, 0 ≤ ρ1 < ρ2 < ∞ and f(m), g ∈ L1[ρ1, ρ2], ai ≥ 0, i ∈ {0, . . . , l} such that ∑i=0lai=1 and s¯j=∑i=0laisji and let J be an interval such that J ⊃ f(m)(I). If F : J × J → ℝ is a function defined such that u ↦ F(u, v) is increasing for any v ∈ J, then for every ξ=1m+1∑j=0ms¯j we have

Fm!∑i=0laifs0i,…,smi,fmξ ≤Ffmρ1gρ1ρ2−ρ1ρ2−ξ+fmρ2gρ2ρ2−ρ1ξ−ρ1,fmξ ≤maxξ∈ρ1,ρ2 Ffmρ1gρ1ρ2−ρ1ρ2−ξ+fmρ2gρ2ρ2−ρ1ξ−ρ1,fmξ.

In the special case of Theorem 5 when α = 1, n = 1, we obtain the following result for (h, g)-convex functions:

Corollary 2

Let f(m) be a nonnegative (h, g)-convex function on [0,∞⟩ where h is a nonnegative concave function on J ⊂ ℝ, h ≠ 0, g is positive function on [0,∞⟩, 0 ≤ ρ1 < ρ2 < ∞, f(m), g, h ∈ L1[ρ1, ρ2] and ai ≥ 0, i ∈ {0, . . . , l} such that ∑i=0lai=1 . Then the following inequality holds

m!∑i=0laifs0i,…,smi≤∑i=0laifmρ1gρ1hρ2−1m+1∑j=0msjiρ2−ρ1                                              + fmρ2gρ2h1m+1∑j=0msji−ρ1ρ2−ρ1.

Proof

∑i=0laifs0i,…,smi≤∑i=0lai∫Δmminhρ2−∑j=0mujsjiρ2−ρ1fmρ1gρ1   + h∑j=0mujsji−ρ1ρ2−ρ1fmρ2gρ2,h∑j=0mujsji−ρ1ρ2−ρ1fmρ2gρ2   + hρ2−∑j=0mujsjiρ2−ρ1fmρ1gρ1du0…dum−1≤∑i=0laimin∫Δmhρ2−∑j=0mujsjiρ2−ρ1fmρ1gρ1   + h∑j=0mujsji−ρ1ρ2−ρ1fmρ2gρ2du0…dum−1,   ∫Δmh∑j=0mujsji−ρ1ρ2−ρ1fmρ2gρ2+ hρ2−∑j=0mujsjiρ2−ρ1fmρ1gρ1du0…dum−1≤∑i=0laiminfmρ1gρ1m!hm!∫Δmρ2−∑j=0mujsjiρ2−ρ1du0…dum−1   + fmρ2gρ2m!hm!∫Δm∑j=0mujsji−ρ1ρ2−ρ1du0…dum−1,   fmρ2gρ2m!hm!∫Δm∑j=0mujsji−ρ1ρ2−ρ1du0…dum−1   + fmρ1gρ1m!hm!∫Δmρ2−∑j=0mujsjiρ2−ρ1du0…dum−1=∑i=0laiminfmρ1gρ1m!hρ2−1m+1∑j=0msjiρ2−ρ1   + fmρ2gρ2m!h1m+1∑j=0msji−ρ1ρ2−ρ1,fmρ2gρ2m!h1m+1∑j=0msji−ρ1ρ2−ρ1+fmρ1gρ1m!hρ2−1m+1∑j=0msjiρ2−ρ1=∑i=0laifmρ1gρ1m!hρ2−1m+1∑j=0msjiρ2−ρ1   + fmρ2gρ2m!h1m+1∑j=0msji−ρ1ρ2−ρ1.

Theorem 7

Let f(m) be a nonnegative (h, g)-convex function on [0,∞⟩ where h is a nonnegative concave function on J ⊂ ℝ, h ≠ 0, g is positive function on [0,∞⟩, 0 ≤ ρ1 < ρ2 < ∞ and f(m), g, h ∈ L1[ρ1, ρ2], ai ≥ 0, i ∈ {0, . . . , l} such that ∑i=0lai=1 and let J be an interval such that J ⊃ f(m)(I). If F : J × J → ℝ is a function defined such that u ↦ F(u, v) is increasing for any v ∈ J, then for every ξi=1m+1∑j=0msji we have

Fm!∑i=0laifs0i,…,smi,fmξi≤F∑i=0laifmρ1gρ1hρ2−ξiρ2−ρ1+fmρ2gρ2hξi−ρ1ρ2−ρ1,fmξi≤maxξi∈ρ1,ρ2 F∑i=0lai(fmρ1gρ1hρ2−ξiρ2−ρ1   + fmρ2gρ2hξi−ρ1ρ2−ρ1,fmξi.

In the last part of the section, we will provide a discussion on h-convex functions.

Remark 2

Let f : [ρ1, ρ2] → ℝ be a h-convex function. We apply inequality (1.4) on the concave function h by setting x = ρ1, y = ρ2,

u=λρ1+1−λρ2
and then proceed to solve for
λ=u−ρ2ρ1−ρ2.
Substituting this into the inequality (1.4), we obtain
(3.2)
fu≤hρ2−uρ2−ρ1fρ1+hu−ρ1ρ2−ρ1fρ2.
By substituting u = xj , where j ∈ {0, . . . , m}, into (3.2) and multiplying each inequality by λj , j ∈ {0, . . . ,m}, such that ∑j=0mλj=1 , we obtain the following result
λjfxj≤λjhρ2−xjρ2−ρ1fρ1+λjhxj−ρ1ρ2−ρ1fρ2,   j∈0,…,m.
By summing these inequalities from j = 0 to j = m, we obtain
∑j=0mλjfxj≤∑j=0mλjhρ2−xjρ2−ρ1fρ1+∑j=0mλjhxj−ρ1ρ2−ρ1fρ2.
Since h is a concave function and f is assumed to be a nonnegative, we have, by denoting x¯=∑j=0mλjxj , the following result:
∑j=0mλjfxj≤ ∑j=0mλjhρ2−xjρ2−ρ1fρ1+∑j=0mλjhxj−ρ1ρ2−ρ1fρ2≤  hρ2−x¯ρ2−ρ1fρ1+hx¯−ρ1ρ2−ρ1fρ2.
Now we apply the obtained result to the function F of two variables, which is monotonic in its first argument (compare [5] and [6]), and get
F∑j=0mλjfxj,fx¯≤Fhρ2−x¯ρ2−ρ1fρ1+hx¯−ρ1ρ2−ρ1fρ2,fx¯                      ≤maxξ∈ρ1,ρ2Fhρ2−ξρ2−ρ1fρ1+hξ−ρ1ρ2−ρ1fρ2,fξ.
If we for the function F set F(u, v) = u − v, we denote
Φξ=hρ2−ξρ2−ρ1fρ1+hξ−ρ1ρ2−ρ1fρ2−fξ.
Now, we will use this result to determine the conversion of inequality (1.4) i.e. we need to find the constant μ such that
hλfx+h1−λfy≤fλx+1−λy+μ
is valid, where
μ=maxξ∈ρ1,ρ2 Φξ.
According to the Bolzano–Weierstrass theorem, determining the maximum value of the function Φ requires evaluating it at key points. The potential candidates for the global maximum are the boundary points ξ = ρ1 and ξ = ρ2, along with any critical points where the derivative satisfies Φ′(ξ) = 0, hence to identify the global maximum, we will compute Φ at each of these points and compare their values:
  • 1◦ Φ(ρ1) = h(1)f(ρ1) + h(0)f(ρ2) − f(ρ1),

  • 2◦ Φ(ρ2) = h(0)f(ρ1) + h(1)f(ρ2) − f(ρ2),

  • 3◦ Φ(ξ0) where Φ′(ξ0) = 0 i.e.

0=−h′ρ2−ξ0ρ2−ρ1fρ1ρ2−ρ1+h′ξ0−ρ1ρ2−ρ1fρ2ρ2−ρ1−f′ξ0.

Now, we need to analyze the second derivative of the function Φ

Φ″ξ=h″ρ2−ξρ2−ρ1fρ1+h″ξ−ρ1ρ2−ρ1fρ21(ρ2−ρ1)2−f″ξ,
to determine type of local extrema. For a function f that is h-convex, determining the maximum of the function Φ is not a straightforward task. The complexity arises from the dependence on the (classical) properties of both functions f and h, which influence the analytical behavior of Φ in the given domain. For example, consider the functions f and hk defined as hk(x) = xk, f(x) = xλ, x > 0, k, λ ∈ ℝ. From [9], we know that the function f is hk-convex if:
  • (i) λ ∈ ⟨−∞, 0] ∪ [1,∞⟩ and k ≤ 1;

  • (ii) λ ∈ ⟨0, 1⟩ and k ≤ λ.

In the first case, the function f is both hk-convex and convex in the classical sense, while hk is concave in the classical sense. In the second case, the function f is hk-convex and concave in the classical sense, while hk is concave for 0 < k < λ and convex for k < 0 (in the classical sense). We consider here the case (i).

Φρ1=h1fρ1+h0fρ2−fρ1=1⋅fρ1+0⋅fρ2−fρ1=0,
and
Φρ2=h0fρ1+h1fρ2−fρ2=0⋅fρ1+1⋅fρ2−fρ2=0.
Also, according to inequality (1.4), we know that the function Φ is non-negative, Φ″ ≤ 0, and we can conclude that Φ achieves a global maximum at some interior point ξ0, where Φ′(ξ0) = 0.

Notes

[1] Competing interests.

The authors declare that they have no competing interests.

[2] Contributed by Authors’ contributions.

All authors reviewed and approved the final manuscript, providing valuable feedback and revisions to ensure its accuracy and quality. The decision to submit the manuscript for publication was made collectively by all authors. The authors have contributed equally to this work.

DOI: https://doi.org/10.2478/amsil-2026-0001 | Journal eISSN: 2391-4238 (formerly 0860-2107) | Journal ISSN: 0860-2107
Language: English
Page range: 149 - 163
Submitted on: Jun 9, 2025
Accepted on: Jan 27, 2026
Published on: Feb 25, 2026
Published by: University of Silesia in Katowice, Institute of Mathematics
In partnership with: Paradigm Publishing Services

© 2026 Gorana Aras-Gazić, Julije Jakšetić, Josip Pečarić, published by University of Silesia in Katowice, Institute of Mathematics
This work is licensed under the Creative Commons Attribution 4.0 License.